MUSIC2HISEARS
80,000-99,999 SparkPoints 90,792
SparkPoints
 

All of that due to one drug...

Friday, October 26, 2018

Well, they finally figured out what was the culprit to all of my physical health problems, and even some emotional and mental. It turns out that I had developed what is called akathisia.

Akathisia is a state of agitation, distress, and restlessness that is an occasional side-effect of antipsychotic and antidepressant drugs.



The final straw came one night earlier in the week, while lying in bed, thrashing about in severe pain. I finally started to put 2 + 2 together. I had been there before back in 2016 when two other drugs had put me in that very same situation. I don't know why I didn't recognize the symptoms again this time, maybe it was because I had not begun the thrashing like had that night, but the other symptoms were there.

The next morning, I called my doctor and told them that I planned to stop taking the offending drug: Prozac. The only reason I knew it was the offending drug was due to it having that as a possible side effect. And sure enough, the next night was a much calmer and restful night.

So, when the doctor called me the next day, I was able to give her the better prognosis, and I was switched back to Abilify, another drug I had successfully taken in the past. The only issue with it was that I had issues with vivid dreams, and with me having PTSD, vivid dreams are not always pleasant.

But with this, my body is pain free and healthier, so I'm ready to start exercising again. I'm breathing freely, and not having issues anymore. So, I'm planning to get back at it again this weekend.

Let's do this!
Share This Post With Others
Member Comments About This Blog Post
  • FLORIDASUN
    I'm so happy to see your beautiful face again dear Brenda! I read your blog today and loved it! You did an amazing thing with that bathroom. Don't EVER give up on yourself...I know you will succeed by taking baby steps...just keep reaching for the stars!! emoticon emoticon
    447 days ago
  • GOLFGMA
    Glad you remembered and your doctor did hear and understand. emoticon
    448 days ago
  • WHITEANGEL4
    Well glad you had a past experience which gave you a clue to the problem. I firmly believe the doctors do not have time to study all the drugs on the market, their side effects and which drugs cannot be prescribed together. Too many side effects. Too many drugs to study. More on the market eveyday
    450 days ago
  • GGRSPARK
    Very good news
    450 days ago
  • KITTYHAWK1949
    Glad you were able to find and fix problem. I adopted 2 boys and we have had issues with some drugs as they were on for ADHD and some other issues. They are both doing fairly well on no meds at this time which they are both happy about. Best of luck getting what is needed and nothing you don't need.
    emoticon
    450 days ago
  • PICKIE98
    How smart of you to recognize the same symptoms.
    I went on Contrave to lose weight.. was catatonic for three days after three days of use.. no more..
    450 days ago
  • PSPLAN18
    I am so glad you found your culprit. Thank you for the info in case I ever experience any of those symptoms. There are many of us out there having to live with the same conditions; same but different for each afflicted but relatable. You are awesome
    450 days ago
  • NANASUEH
    I remember having problems with Prozac. Glad you were able to find the source of the major problems.

    Hang in there.

    emoticon
    450 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by MUSIC2HISEARS